Thunderstorm Wind, Broward
- When
- March 15, 5:05 PM EST
- Where
- Broward County, Deerfield Beach
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 26.317, -80.100
Several trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Mar 15, 2:10 PM EST, 2 hours 55 minutes earlier.
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 210 PM EST SAT MAR 15 2003 .TONIGHT THROUGH MONDAY NIGHT... LOTS OF VERY WEAK PRESSURE FIELDS TO DEAL WITH MAKING THE WIND FORECAST SOMEWHAT TRICKY. BOTH MESO-ETA AND GFS INITIALIZED THE TROUGH THAT IS JUST OFF THE EAST COAST OF FLORIDA. THIS HAS RESULTED IN A MORE WEST-NORTHWEST SURFACE WIND FOR SOUTH FLORIDA. GFS DOES SEEM TO HANDLE THE WIND SITUATION BETTER THAN THE MESO-ETA AND THEREFORE WILL LEAN TOWARDS THAT SOLUTION. MESO-ETA SEEMS TO DISSIPATE OR MOVE THE TROUGH TOO QUICKLY AND DEVELOPS A GOOD SOUTH WIND TONIGHT WHEREAS GFS KEEPS US UNDER A WESTERLY FLOW. IN THE UPPER LEVELS, 50H SHORTWAVE MOVES SLOWLY EAST MOVING INTO THE ATLANTIC WATERS TONIGHT BUT WITH ANOTHER SHORTWAVE MOVING INTO NORTH FLORIDA LATE SUNDAY INTO MONDAY. THIS KEEPS 500 HEIGHTS LOW AND PWAT LEVELS INCREASING TO WELL OVER 1.5 INCHES THIS AFTERNOON. DO EXPECT TSRA TO BEGIN TO DEVELOP ACROSS SOUTH FLORIDA AND PERSISTING INTO THE EVENING. DEPENDING ON WHAT TRANSPIRES BETWEEN NOW AND ISSUANCE TIME WILL DETERMINE ON WHAT KIND OF NUMBER VALUES IN THE POPS I PUT IN FOR TONIGHT BUT IT WILL BE A CHANCE NONETHELESS. MODELS DO SHOW SOME DRYING LATER TONIGHT WITH PWAT DROPPING TO AROUND 1.5 INCHES AND STAYING AT THAT LEVEL THROUGH MONDAY. PROXIMITY OF THESE AFOREMENTIONED DISTURBANCES WILL KEEP SOUTH FLORIDA RATHER UNSTABLE SO WILL KEEP FORECAST POPS STATUS QUO THROUGH MONDAY. THAT IS IN THE SCATTERED TO CHANCE CATEGORIES. STEERING FLOW WILL REMAIN SOUTHWESTERLY SO THE LIKELY SCENARIO IS FOR THE SHRA TO MOVE IN FROM THE GULF SIDE AND DURING DIURNAL HEATING OF THE DAY DEVELOP INTO TSRA IN THE AFTERNOONS TO AFFECT THE INTERIOR AND EAST COAST. .TUESDAY THROUGH SATURDAY... VERY STRONG 50H TROUGH MOVES INTO THE SOUTHWEST U.S. ON TUESDAY WHICH FORCES RIDGING TO BEGIN OVER SOUTH FLORIDA EXTENDING NORTHWARD. THE GFS FROM LAST NIGHTS 00Z RUN THROUGH THE 12Z RUN THIS MORNING HAS BEEN INDICATING SIGNIFICANT DRYING TO TAKE PLACE AT THIS TIME. THE 12Z RUN SHOWS PWAT LEVELS TO DROP BELOW ONE INCH BY TUESDAY NIGHT. THEREFORE WILL TAKE OUT MENTION OF POPS IN THE EXTENDED WITH THE EXCEPTION OF ANOTHER SLIGHT CHANCE ON SATURDAY AS ANOTHER WEAK FRONT MOVES INTO NORTHERN PORTIONS OF FLORIDA. .MARINE... WINDS WILL REMAIN WESTERLY TO SOUTHERLY THROUGH TUESDAY THEN SOUTHEAST ON WEDNESDAY AND THURSDAY. THIS WILL PREVENT ANY KIND OF ADVISORIES. .FIRE... NO HIGHLIGHTS ANTICIPATED. PBI B 069/084 070/084 072 4314 FLL B 072/084 072/085 073 4314 MIA B 071/085 072/085 072 4314 APF B 068/081 069/081 070 3314 .MIA...NONE
FLZ063-066>075-151900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 900 AM EST SAT MAR 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS ACROSS SOUTH FLORIDA TODAY. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH HEAVY RAIN...DAMAGING WINDS...HAIL...AND EXCESSIVE LIGHTNING. THE BEST CHANCE OF SEVERE WEATHER WILL OCCUR THIS AFTERNOON AS AN UPPER LEVEL WEATHER DISTURBANCE APPROACHES FROM THE SOUTH CENTRAL GULF OF MEXICO. ADDITIONAL INFORMATIONAL AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STAYED TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The Miami radar (KAMX), 85 km away, was scanning. The volume nearest the first event began at 22:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344587.